BULLOUS DRUG ERUPTION

By Gary M. White, MD

Bullous Drug Eruption Bullous erythema multiforme. Courtesy Michael O. Murphy, MD


A bullous drug eruption is a drug eruption in which bulla form. This condition may be considered identical or very similar to bullous erythema multiforme. Many drugs may be implicated. Even prednisone [PD 1999;16;146] has caused a bullous drug eruption. There may be a spectrum here with overlap cases involving the conditions below.

Treatment

Discontinuation of the drug is paramount. Oral steroids may be given. See Stevens Johnson Syndrome or Toxic epidermal necrolysis for widespread bullous involvement.

RegionalDerm

Homepage | FAQs | Use of Images | Contact Dr. White


It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.